IADVL
Indexed with PubMed and Science Citation Index (E) 
 
Users online: 4373 
     Home | Feedback | Login 
About Current Issue Archive Ahead of print Search Instructions Online Submission Subscribe What's New Contact  
  NAVIGATE Here 
    Next article
    Previous article
    Table of Contents

 RESOURCE Links
    Similar in PUBMED
    Search Pubmed for
    Search in Google Scholar for
  Related articles
    Citation Manager
    Access Statistics
    Reader Comments
    Email Alert *
    Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed4700    
    Printed129    
    Emailed5    
    PDF Downloaded378    
    Comments [Add]    
    Cited by others 1    

Recommend this journal

 

 ORIGINAL ARTICLE
Year : 2014  |  Volume : 80  |  Issue : 3  |  Page : 221--228

Drug reaction with eosinophilia and systemic symptoms: Observations from a tertiary care institution


Department of Dermatology and Venereology, Govt Medical College, Kozhikode, Kerala, India

Correspondence Address:
Sarita Sasidharanpillai
'Rohini', Girish Nagar, Nallalom PO, Kozhikode - 673 027, Kerala
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0378-6323.132249

Rights and Permissions

Background: Drug reaction with eosinophilia and systemic symptoms (DRESS) is a severe drug reaction which can mimic a viral infection, an autoimmune disease or a neoplastic disease. Aims: To study the clinical and epidemiological aspects of DRESS and to identify the precipitating drugs. Methods: All patients admitted to the dermatology ward of our tertiary care hospital from 1 st October 2010 to 30 th September 2013 with probable or definite DRESS as per the RegiSCAR scoring system were included in this prospective study. The clinical manifestations observed in the study population were studied and the common offending drugs were identified. Results: During the 3 year study period, 26 patients fulfilled criteria for probable or definite DRESS. In more than 50% of cases, the culprit drug was phenytoin. Most common symptoms observed were fever, rash and facial edema. Liver was the most common internal organ affected. Most of the patients responded to withdrawal of the drug and administration of steroids for 3-6 weeks. One patient with dapsone-induced DRESS died. Conclusions: Intense facial erythema and edema and an elevated eosinophil count were not found to be bad prognostic factors. In most instances the flare ups during the course of the disease could be managed with a slower tapering of steroids. More prospective studies on DRESS are required to assess the prognostic factors and to formulate better diagnostic criteria.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Online since 15th March '04
Published by Wolters Kluwer - Medknow